MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038102
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Thromboembolism (2654); Insufficient Information (4580)
Date of Event 04/26/2023
Type of Reportable Event Death
Event or Problem Description
The report states, "an iab was placed pre op, patient went to operating room for transplant, and patient returned from or to icu without incident.The sheath removal team removed the iab.After iab was discontinued, 'clots showered the patient and lactate levels rose'.Patient ultimately expired within 24h of iab discontinuation".Additional information received stated that the transplant the patient underwent was a heart transplant in which they received anticoagulation for in the operating room.The iab was inserted femorally, the customer did not indicate left or right.The removal of the iab was planned as iabp therapy was discontinued.The lactate level was "stable" prior to iab removal.However, at the time of this report, the customer has not returned our multiple inquiries regarding the cause of death, past medical history, patient demographics, length of iabp therapy, if the pump was paused at any time and for how long, if there was difficulty removing the iab, the full anatomic distribution of the "shower of emboli", last measured platelet count, if the patient was screened for consumptive coagulopathy, if an autopsy was performed and if results were available to us, and if the physician alleges the removal of the iab contributed to the patient's death.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
Qn(b)(4).
 
Event or Problem Description
The report states, "an iab was placed pre op, patient went to or for transplant, and patient returned from or to icu without incident.The sheath removal team removed the iab.After iab was discontinued, "clots showered the patient and lactate levels rose' patient ultimately expired within 24h of iab discontinuation".Additional information received stated that the transplant the patient underwent was a heart transplant in which they received anticoagulation for in the operating room.The iab was inserted femorally, the customer did not indicate left or right.The removal of the iab was planned as iabp therapy was discontinued.The lactate level was "stable" prior to iab removal.However, at the time of this report, the customer has not returned our multiple inquiries regarding the cause of death, past medical history, patient demographics, length of iabp therapy, if the pump was paused at any time and for how long, if there was difficulty removing the iab, the full anatomic distribution of the "shower of emboli", last measured platelet count, if the patient was screened for consumptive coagulopathy, if an autopsy was performed and if results were available to us, and if the physician alleges the removal of the iab contributed to the patient's death.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4), the reported complaint for iab removal difficulty is not able to be confirmed.The product was not returned for investigation.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description
The report states, "an iab was placed pre op, patient went to or for transplant, and patient returned from or to icu without incident.The sheath removal team removed the iab.After iab was discontinued, 'clots showered the patient and lactate levels rose'.Patient ultimately expired within 24h of iab discontinuation".Additional information received stated that the transplant the patient underwent was a heart transplant in which they received anticoagulation for in the operating room.The iab was inserted femorally, the customer did not indicate left or right.The removal of the iab was planned as iabp therapy was discontinued.The lactate level was "stable" prior to iab removal.However, at the time of this report, the customer has not returned our multiple inquiries regarding the cause of death, past medical history, patient demographics, length of iabp therapy, if the pump was paused at any time and for how long, if there was difficulty removing the iab, the full anatomic distribution of the "shower of emboli", last measured platelet count, if the patient was screened for consumptive coagulopathy, if an autopsy was performed and if results were available to us, and if the physician alleges the removal of the iab contributed to the patient's death.If further information is received, the compla int file will be updated.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab removal difficulty is not able to be confirmed.The product was not returned for investigation.The specific serial number/lot number was not reported, but a device history record (dhr) review was conducted for the lot numbers shipped to this account with no relevant findings.All devices passed manufacturing specifications prior to release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17227701
Report Number3010532612-2023-00355
Device Sequence Number7207330
Product Code DSP
UDI-Device Identifier00801902136718
UDI-Public00801902136718
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN038102
Device Catalogue NumberIAB-05840-LWS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/28/2023
08/03/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/31/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown